Alert archive / Nebraska / Snow Advisories in 2006
Snow Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this snow advisory at Mar 10, 2006, 3:40 AM CST for 6 counties in Nebraska. It took effect at Mar 10, 2006, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2006, 3:40 AM CST (09:40 UTC)
- In effect from
- Mar 10, 2006, 3:00 PM CST
- Expired
- Mar 10, 2006, 1:41 PM CST
- In force
- Issued by
- NWS North Platte, NE
Counties Brown County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 44 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 100940 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 AM CST FRI MAR 10 2006 .A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON. OVERNIGHT...A FAST MOVING SURFACE LOW PRESSURE CENTER WILL MOVE ALONG THE FRONT FROM CENTRAL KANSAS...INTO EASTERN NEBRASKA...THEN EASTERN SOUTH DAKOTA. ON THE BACK SIDE OF THIS FEATURE...SNOW WILL DEVELOP THIS EVENING AND OVERNIGHT. SNOW MAY BE HEAVY AT TIMES...BUT SHOULD BE OF SHORT DURATION AS THE SURFACE LOW AND UPPER LEVEL DISTURBANCE ARE EXPECTED TO BE FAST MOVING. SNOW WILL COME TO AN END BY SUNRISE FOR LOCATIONS WEST OF VALENTINE...WHILE SNOW IS EXPECTED TO END BY LATE MORNING EAST OF VALENTINE. ACCUMULATIONS OF 2 TO 6 INCHES ARE POSSIBLE IN THE ADVISORY AREA...WITH THE HEAVIEST ACCUMULATIONS EXPECTED ALONG AND NORTH OF HIGHWAY 20. NEZ023-024-094-102145- /O.NEW.KLBF.SN.Y.0003.060310T2100Z-060311T1200Z/ GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...HYANNIS...MULLEN...CODY...MERRIMAN... KILGORE 240 AM MST FRI MAR 10 2006 ...SNOW ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY. SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING AND OVERNIGHT HOURS. BY SATURDAY MORNING...2 TO 6 INCHES OF ACCUMULATION IS EXPECTED...WITH THE HEAVIEST ACCUMULATIONS ALONG AND NORTH OF HIGHWAY 20. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NEZ005-006-008-009-102145- /O.NEW.KLBF.SN.Y.0003.060310T2300Z-060311T1500Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT 340 AM CST FRI MAR 10 2006 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM CST SATURDAY. SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. BY LATE MORNING SATURDAY...2 TO 6 INCHES OF SNOW ACCUMULATION IS EXPECTED...WITH THE HEAVIEST AMOUNTS ACROSS KEYA PAHA...NORTHEASTERN CHERRY AND FAR NORTHERN PORTIONS OF ROCK AND BROWN COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS43 KLBF 101941 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 141 PM CST FRI MAR 10 2006 NEZ023-024-094-102045- /O.CAN.KLBF.SN.Y.0003.060310T2100Z-060311T1200Z/ GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...HYANNIS...MULLEN...CODY...MERRIMAN... KILGORE 1241 PM MST FRI MAR 10 2006 ...SNOW ADVISORY IS CANCELLED... DRY LOW LEVELS AND A WARM GROUND TEMPERATURE WILL LIMIT SNOW ACCUMULATION ACROSS NORTHWEST NEBRASKA. LIGHT RAIN IS STILL EXPECTED TO CHANGE TO SNOW THIS EVENING AND CONTINUE OVERNIGHT...HOWEVER THE SNOW WILL SLOWLY ACCUMULATE AS THE WARM GROUND WILL MELT SOME OF THE SNOW AS IT FALLS. SNOW ACCUMULATION OF 1 TO 3 INCHES IS STILL POSSIBLE...HOWEVER THIS IS BELOW SNOW ADVISORY CRITERIA. THUS THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. $$ NEZ005-006-008-009-102045- /O.CAN.KLBF.SN.Y.0003.060310T2300Z-060311T1500Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT 141 PM CST FRI MAR 10 2006 ...SNOW ADVISORY IS CANCELLED... DRY LOW LEVELS AND A WARM GROUND TEMPERATURE WILL LIMIT SNOW ACCUMULATION ACROSS NORTH CENTRAL NEBRASKA. LIGHT RAIN IS EXPECTED TO BEGIN THIS EVENING THEN CHANGE TO SNOW OVERNIGHT...HOWEVER THE SNOW WILL SLOWLY ACCUMULATE AS THE WARM GROUND WILL MELT SOME OF THE SNOW AS IT FALLS. SNOW ACCUMULATION OF 1 TO 3 INCHES IS STILL POSSIBLE...HOWEVER THIS IS BELOW SNOW ADVISORY CRITERIA. THUS THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. $$ MASEK
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Mar 9, 3:13 PM CST, 12 hours 27 minutes earlier.
Area forecast discussion, Mar 9, 3:13 PM CST, 12 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CST THU MAR 9 2006 .DISCUSSION... IR IMAGERY SHOWING YDAYS SRN PLAINS SYSTEM IS PULLING NEWD INTO THE MID MS VALLEY AS BROAD UPPER LOW BROADENS FURTHER AND SAGS SEWD OVER THE PAC NW. FIRST WAVE IN THIS WRN LONG WAVE TROF ROTATING ACROSS NRN MT BUT SLOWING BASED ON WV IMAGERY...AS IT RUNS INTO BUILDING RIDGE IN BETWEEN THE 2 SYSTEMS OVER THE NRN PLAINS. THIS WILL BE ENOUGH TO PUSH A WEAK COLD FRONT THROUGH THE NWRN PORTION OF THE CWA OVERNIGHT. WEAK LEE TROF ACROSS ERN PANHANDLE ATTM WITH SOME CLOUD ENHANCEMENT AND WEAK ECHOES NEAR THE WY/NEB BORDER. AFOREMENTIONED WEAK COLD FRONT WILL PUSH INTO THE NWRN PORTION OF THE CWA OVERNIGHT BUT WEAKEN ITS SWD MOVEMENT AS NEXT STRONG WAVE ROUNDS THE BASE OF THE BROAD WRN TROF. ENHANCED FLOW ALOFT WILL DEEPEN THE LEE SIDE LOW THROUGH THE DAY FRIDAY WHICH WILL SERVE TO INCREASE THE SRLY LOW LEVEL FLOW. DIFFS BETWEN THE 12Z RUNS OF THE NAM AND GFS ARE HUGE AND HAVE CHOSEN TO FOLLOW THE GFS BASED ON SUPPORT FROM OTHER MODELS SUCH AS CMC AND NOGAPS AND CONSISTENCY BETWEEN SUBSEQUENT RUNS. ALL MODELS INDICATE A STRONG LOW LEVEL THERMAL DISCONTINUITY ACROSS THE MIDDLE PORTION OF THE CWA (NAM WOULD INDICATE SRN CWA). THE STRONG ISENTROPIC LIFT THAT FOLLOWS THROUGH THE DAY FRIDAY WILL SERVE TO COUPLE A MID LEVEL FGEN CIRCULATION WITH THE LOW LEVEL FEATURES WHICH WILL LEAD TO DEEP LIFT IN THE NWRN PORTION OF THE CWA. UPSLOPE FLOW SHOULD LEAD TO BEST CHANCE FOR ACCUMULATING SNOWS IN SHERIDAN AND WRN CHERRY COUNTIES...AND THE PINE RIDGE SHOULD HELP TOTALS IN SHERIDAN CO. FURTHER SOUTH...ASSUMING GFS IS CLOSER TO REALITY...SWRN CWA SHOULD GET DRY SLOTTED AS PV PLOTS INDICATE A DRY INTRUSION THERE. HOWEVER...ON THE PERIPHERY OF THAT SHOULD BE A BRIEF PERIOD OF MID LEVEL INSTABILITY. AT THE SURFACE...GFS HAS DRYLINE WORKING INTO EXTREME SOUTHERN NEB AND NW KS...PUSHING EWD THROUGH THE AFTERNOON. DESPITE STRONG LIFT ASSOCIATED WITH THE DRYLINE WHICH IS AIDED BY DIVERGENCE ALOFT...MODELS INDICATE NO CONVECTIVE PRECIP MAINLY BECAUSE SAT PRESSURE DEFICITS ARE SO HIGH. WOULD EXPECT TO SEE SOME CONVECTIVE NATURE TO HIGH BASED CLOUDS IN SERN PORTION OF THE CWA BY LATE AFTERNOON AND POSSIBLY VIRGA. WILL HAVE TO WATCH THIS AREA FOR ACTUAL RAINFALL WHICH IS HARD TO COME BY SO FAR THIS SEASON IN THE SW. HIGHLIGHTS WILL BE HELD OFF FOR NOW IN THE NW WITH THE IDEA THAT SHERIDAN AND WRN CHERRY COUNTIES COULD GET A COUPLE INCHES...A COUPLE MORE CLOSER TO THE PINE RIDGE...BUT WARM GROUND AND LIMITED MOISTURE WILL KEEP ACTUAL ACCUMULATIONIS ON THE LOW SIDE...SIMILAR TO WHAT HAPPENENED IN OUR CWA YDAY. SAT IS TRANSITION DAY AS EXITING SYSTEM MOVES INTO WRN MN DURING THE DAY. SUBSIDENCE SHOULD CLEAR SKIES BRIEFLY BUT COLD AIR ALOFT WILL ALLOW FOR SOME HIGH BASED CU IN THE AFTERNOON. SUNDAY...LARGEST PIECE OF WRN TROF EJECTS AND WILL POSE SOME INTERESTING FCST ISSUES OF ITS OWN. MODELS ARE CLOSER ON THIS SYSTEM ALTHOUGH NAM REMAINS FURTHER S. THINKING NOW IS THERE SHOULD BE A GOOD CHANCE FOR SIGNIFICANT ACCUMULATION ACROSS THE SANDHILLS SOMEWHERE...LIKE IN THE VICINITY OF HIGHWAY 2. THOSE AREAS N OF I-80 SHOULD GET THE BEST CHANCES FOR SNOW. ALSO NOT THE QUESTION AS TO PRECIP TYPE WITH THIS ONE...SHOULD BE MAINLY SNOW ALTHOUGH GFS BUFKIT PLOTS SUGGEST A BRIEF PERIOD WHERE MID LEVEL DRYING WOULD LIMIT ICE CRYSTAL POTENTIAL FOR THE SRN ZONES...LEADING TO -ZL POTENTIAL. TOO FAR OUT FOR THAT NOW SO WILL TAILOR GRIDS WITH ALL SNOW. BEYOND SUNDAY...IT WILL BE HARD TO WARM UP WITH CLOUD COVER ON MONDAY...AND TEMPERED RECOVERY BEGINS ON TUESDAY INTO WED. A ZONAL FLOW RETURNS WHICH WILL LIMIT ANY PRECIP POTENTIAL AND MODERATE TEMPS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS
Hazardous weather outlook, Mar 9, 3:31 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CST THU MAR 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-101200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 331 PM CST THU MAR 9 2006 /231 PM MST THU MAR 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SMALL CHANCE OF SNOW SHOWERS DEVELOPING ALONG AND BEHIND A COLD FRONT MOVING ACROSS NORTHWEST PORTION OF THE OUTLOOK AREA LATE TONIGHT. SIGNIFICANT SNOWFALL AMOUNTS ARE NOT EXPECTED...BUT THE PRECIPITATION MAY CAUSE SOME ICING ALONG ROADWAYS...ESPECIALLY BRIDGES AND OVER-PASSES. THE AREA MOST LIKELY TO BE AFFECTED IS NORTH OF A LINE FROM ELLSWORTH TO CODY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COLD FRONT WILL STALL ACROSS THE CENTRAL SANDHILLS ON FRIDAY AS THE NEXT SYSTEM BEGINS TO EJECT FROM THE ROCKIES. THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON SOUTH OF A LINE FROM NAPER...TO BREWSTER...TO OGALLALA. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. NORTH OF THE FRONT...SNOW SHOWERS...WILL DEVELOP DURING THE AFTERNOON HOURS...MAINLY NORTH AND WEST OF A LINE FROM VALENTINE..TO CHAPPELL. BY FRIDAY NIGHT...THE POTENTIAL EXISTS FOR ACCUMULATING SNOWS ACROSS NORTHWESTERN AND NORTHERN PORTIONS OF THE OUTLOOK AREA. AT THIS TIME ACCUMULATIONS LOOK TO BE IN THE 2 TO 4 INCH RANGE...HOWEVER HIGHER AMOUNTS MAY BE POSSIBLE ACROSS EXTREME NORTHERN SHERIDAN COUNTY INTO FAR NORTHWEST CHERRY COUNTY. WARM GROUND TEMPERATURES HAVE LIMITED SNOWFALL ACCUMULATIONS. AFTER A BRIEF REPRIEVE IN WINTRY CONDITIONS FOR SATURDAY...ANOTHER SYSTEM WILL TAKE AIM ON WESTERN AND NORTH CENTRAL NEBRASKA FOR SUNDAY. SNOW IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...WITH THE GREATEST POTENTIAL FOR ACCUMULATING SNOWS...ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY NORTH OF HIGHWAY 2 FROM ANTIOCH TO DUNNING...AND HIGHWAY 91 FROM DUNNING TO ERICSON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Snow Advisories in Nebraska, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.